Alert archive / Maryland / Flash Flood Warnings in 2011

Flash Flood Warning 76, NWS Baltimore/Washington

July 8, 2011Calvert County, Charles County, Saint Mary's County, Maryland

NWS Baltimore/Washington issued this flash flood warning at Jul 8, 2011, 6:34 PM EDT for Calvert County, Charles County, Saint Mary's County, Maryland. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2011, 6:34 PM EDT (22:34 UTC)
Expired
Jul 8, 2011, 7:50 PM EDT
In force
76 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Calvert County, MD, Charles County, MD, Saint Mary's County, MD

The radar

The Sterling radar (KLWX), 115 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WGUS51 KLWX 082234
FFWLWX
MDC009-017-037-090130-
/O.NEW.KLWX.FF.W.0076.110708T2234Z-110709T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
634 PM EDT FRI JUL 8 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CALVERT COUNTY IN SOUTHERN MARYLAND...
  SOUTHEASTERN CHARLES COUNTY IN SOUTHERN MARYLAND...
  ST. MARYS COUNTY IN SOUTHERN MARYLAND...

* UNTIL 930 PM EDT

* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS PRODUCING TORRENTIAL RAIN ALONG A LINE EXTENDING FROM
  CALVERT CLIFFS TO 6 MILES WEST OF WICOMICO RIVER...OR ALONG A LINE
  EXTENDING FROM TAYLORS ISLAND TO COLONIAL BEACH...MOVING EAST AT 15
  MPH. FLASH FLOODING IS EXPECTED FROM THIS RAINFALL

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE HEAVY RAIN
  INCLUDE CALIFORNIA...GOLDEN BEACH...HOLLYWOOD...LEONARDTOWN...
  LEXINGTON PARK...LUSBY...PATUXENT RIVER NAS...PRINCE FREDERICK...
  TOWN CREEK...SAINT CLEMENTS BAY...BRETON BAY...CALVERT CLIFFS...
  CHESAPEAKE RANCH ESTATES...CUCKOLD CREEK...FLAG HARBOR...GREENWELL
  STATE PARK...HALLOWING POINT...SAINT GEORGE ISLAND...SAINT INIGOES
  CREEK...SAINT MARYS RIVER...SAINT MARYS CITY...SAINT LEONARD
  CREEK...SHERIDAN POINT AND WICOMICO RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL AMOUNTS OF TWO TO THREE INCHES CAN BE EXPECTED WITHIN ONE 
HOUR.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3812 7645 3810 7648 3814 7654 3818 7655
      3822 7661 3822 7676 3827 7681 3825 7685
      3829 7692 3845 7704 3858 7650 3848 7648
      3839 7637 3832 7640 3830 7636 3825 7638
      3814 7631 3808 7632 3804 7630

$$

SBK
2 follow-up statements
809 
WGUS71 KLWX 082333
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
733 PM EDT FRI JUL 8 2011

MDC009-017-082342-
/O.CAN.KLWX.FF.W.0076.000000T0000Z-110709T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALVERT MD-CHARLES MD-
733 PM EDT FRI JUL 8 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
CHARLES AND SOUTHERN CALVERT COUNTIES...

LAT...LON 3812 7645 3810 7648 3814 7654 3818 7655
      3822 7661 3822 7676 3827 7681 3827 7682
      3840 7673 3828 7637 3825 7638 3814 7631
      3808 7632 3804 7630

$$

MDC037-090130-
/O.CON.KLWX.FF.W.0076.000000T0000Z-110709T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. MARYS MD-
733 PM EDT FRI JUL 8 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR ST.
MARYS COUNTY...

AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAINT MARYS
CITY...SAINT MARYS RIVER...SAINT INIGOES CREEK AND SAINT GEORGE
ISLAND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL AMOUNTS OF ONE TO TWO INCHES HAVE FALLEN...AND ADDITIONAL 
RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3812 7645 3810 7648 3814 7654 3818 7655
      3822 7661 3822 7676 3827 7681 3827 7682
      3840 7673 3828 7637 3825 7638 3814 7631
      3808 7632 3804 7630

$$

SBK
746 
WGUS71 KLWX 082350 RRA
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
750 PM EDT FRI JUL 8 2011

MDC037-090001-
/O.CAN.KLWX.FF.W.0076.000000T0000Z-110709T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. MARYS MD-
750 PM EDT FRI JUL 8 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ST. MARYS COUNTY...

LAT...LON 3812 7645 3810 7648 3814 7654 3818 7655
      3822 7661 3822 7676 3827 7681 3827 7682
      3840 7673 3828 7637 3825 7638 3814 7631
      3808 7632 3804 7630

$$

SBK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 6:14 PM EDT, 20 minutes earlier.

Area forecast discussion, Jul 8, 6:14 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
614 PM EDT FRI JUL 8 2011

.SYNOPSIS...
A COLD FRONT WILL PUSH INTO THE CHESAPEAKE BAY THIS EVENING...AND OFF
THE COAST OVERNIGHT. HIGH PRESSURE WILL BUILD IN FROM THE NORTH
SATURDAY AND REMAIN IN PLACE THROUGH THE WEEKEND. A SECOND FRONT
WILL PUSH SOUTH ACROSS THE MID ATLANTIC LATE MONDAY INTO
TUESDAY...WITH HIGH PRESSURE RETURNING FOR THE SECOND HALF OF THE
WEEK.

&&

.NEAR TERM /TONIGHT/...

HV BEEN TRIMMING BACK THE SVR TSTM WTCH BASED ON THE MVMT OF THE
LN. AFTR THIS MOVES OUT WE'LL NEED TO TAKE A LOOK AT THE PSBL
EFFECTS OF THE STORMS CURRENTLY ACROSS SRN W.V.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...

SATURDAY...COLD FRONT PUSHES INTO THE SOUTHERN MID ATLANTIC BY
THE LATE MORNING. JUST LOW CHANCES FOR LINGERING SHOWERS SOUTH OF
AN E-W LINE THROUGH DC FOR THE MID MORNING HOURS.
OTHERWISE...LIGHT NLY FLOW BEHIND THE TROUGH WITH SKIES CLEARING
BEFORE MIDDAY. ABUNDANT INSOLATION ALLOWS FOR SLIGHTLY ABOVE
NORMAL MAX TEMPERATURES... AROUND 90F PER GRIDDED GFS MOS
GUIDANCE.

SATURDAY NIGHT THROUGH SUNDAY...SFC HIGH PRESSURE BUILDS SOUTH INTO
THE CENTRAL MID ATLANTIC. DRY WITH A LIGHT ONSHORE FLOW WITH HIGH
PRESSURE CENTER TO THE NORTH. MIN TEMPS LOW TO MID 60S INLAND...LOW
70S NEAR SHORE. MAX TEMPS AROUND 90F...THOUGH NO HEAT INDEX WITH DEW
POINTS IN THE LOW TO MID 60S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...

SFC HIGH PRESSURE MOVES OFFSHORE WHILE A RIDGE OVER THE S-CNTRL
CONUS DRIFTS EAST. SWLY LOW LEVEL FLOW BRINGS PLUME OF ABOVE NORMAL
TEMPERATURE AIR FOR EARLY NEXT WEEK. MAX TEMPS SHOULD REACH INTO THE
MID 90S WITH DEWPOINTS APPROACHING 70F. EXPECT HEAT INDICES IN THE
UPR 90S. AN APPROACHING TROUGH MAY TRIGGER THUNDERSTORMS WEST OF THE
BLUE RIDGE LATE MONDAY AFTERNOON.

A COLD FRONT CROSSES TUESDAY...THE SLOWER 12Z GFS ALLOWS HEATING TO
TAKE PLACE...WITH MAX TEMPS IN THE MID 90S AGAIN...WHILE THE 00Z
ECMWF BRINGS THE TROUGH AXIS THROUGH BY DAYBREAK. CHANCE POPS MONDAY
NIGHT INCREASE TO HIGH CHANCE TUESDAY. WITH THE LIFTED INDEX AROUND
-5 AND DECENT SHEAR ALONG THE TROUGH...EXPECT THUNDERSTORMS. THE
MAIN ACTIVITY WILL BE ASSOCIATED WITH THE FRONT...SO SPECIFICS ON
PRECIP TIMING AND INTENSITY WILL BECOME MORE CLEAR IN THE COMING
DAYS.

HIGH PRESSURE FOLLOWS THE FRONT AGAIN...WITH TUESDAY NIGHT INTO
THURSDAY LOOKING DRY. INCLUDED LOW CHANCES FOR THUNDERSTORMS ALONG
THE ALLEGHENY FRONT AS RETURN FLOW COMBINED WITH TERRAIN
CIRCULATIONS AIDING DEVELOPMENT.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...

AREAS OF FOG PSBL OVRNGT AT MOST TAF SITES GIVEN THE QUANTITY OF
RAIN THAT FELL DURG THE AFTN AND FACT THAT THERE WON'T BE STRONG
WINDS COMING IN BEHIND THE FNT.

VFR RETURNS BY MIDDAY SATURDAY MORNING WITH LIGHT NLY FLOW BEHIND
THE COLD FRONT. VFR PREVAILS AS HIGH PRESSURE BUILDS FROM THE NORTH
INTO SUNDAY OUTSIDE OF FOG POTENTIAL LATE SATURDAY NIGHT. COLD FRONT
APPROACHES LATE MONDAY...CROSSING ON TUESDAY. HIGH CHANCES FOR
THUNDERSTORMS ACCOMPANYING FRONT...LATE MONDAY NIGHT INTO TUESDAY.
MORE HIGH PRESSURE THEN TUESDAY NIGHT INTO THURSDAY.

&&

.MARINE...

SMW'S CURRENTLY ONGOING GIVEN THE LN OF TSTMS MOVG THRU THE
BAY/LOWER PTMC. THREAT WL TRANSITION FM GUSTY WNDS TO HVY RAIN
THRU THE NGT AS FWD PROGRESS OF FNT STALLS. IT MAY BE LINGERING
ACRS MID BAY-LWR PTMC MUCH OF THE NGT.

NLY FLOW 10 TO 15 KT SATURDAY BEHIND THE COLD FRONT. GUSTS MAY REACH
INTO THE 18KT RANGE...SO A SMALL CRAFT ADVISORY MAY BE NEEDED. HIGH
PRESSURE THEN BUILDS FROM THE NORTH THROUGH SUNDAY...ALLOWING A
LIGHT ELY FLOW/BAY BREEZE SUNDAY. RETURN FLOW LATE SUNDAY THROUGH
MONDAY NIGHT MAY CHANNEL AND GUST INTO THE MARGINAL SMALL CRAFT
ADVISORY ZONE. A COLD FRONT CROSSES THE BAY IN THE TUESDAY
TIMEFRAME...WITH HIGH CHANCES FOR THUNDERSTORMS. HIGH PRESSURE THEN
BUILDS FROM THE NORTH WITH NLY FLOW THROUGH MIDDLE NEXT WEEK

&&

.HYDROLOGY...

POTENTIAL FOR HEAVY RAINS CONTINUES AS TROPICAL MOISTURE FROM THE
GULF OF MEXICO INTERACTS WITH A SLOW MOVING FRONTAL BOUNDARY.
MODELS PROG THE PWATS THIS EVENING AROUND 2-2.25 INCHES...WHICH IS
ARND 2SD ABOVE NORMAL. SFC DEWPTS 70-75F THRU THE AFTN-EVE. IN
ADDITION...QUASI- STATIONARY/SLOW MOVING FRONT WILL PROVIDE A
FOCUS FOR TRAINING STORMS. FLASH FLOOD WATCH REMAINS IN EFFECT.

&&

.EQUIPMENT...
PIKESVILLE NWR WENT DOWN LAST NGT DUE TO A LIGHTNING STRIKE ON A
COMMERCIAL POWER TRANSFORMER. TECHS ARE WORKING THE ISSUE...AND
WILL DO THEIR BEST TO RETURN SERVICE TODAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR MDZ004>007-
     009>011-013-014-016>018.
VA...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR VAZ025>027-
     029>031-036>040-042-050>057-501>504.
WV...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR WVZ505-506.
MARINE...NONE.

&&

UPDATE...WOODY!
PRVS...HTS/BAJ
Hazardous weather outlook, Jul 8, 5:25 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
525 PM EDT FRI JUL 8 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
090930-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
525 PM EDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING. STORMS
MAY BE SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS. A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 9PM.

THESE STORMS WILL BE SLOW-MOVING...AND HAVE THE POTENTIAL TO
PRODUCE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. A FLASH FLOOD
WATCH REMAINS IN EFFECT THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER HAS BEEN ACTIVATED. PLEASE REPORT ANY SEVERE
WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-090930-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
525 PM EDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING. A FEW STORMS
MAY BE CAPABLE OF PRODUCING DAMAGING WINDS. A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR PART OF THE AREA UNTIL 9PM.

THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL
AND LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT
THROUGH MIDNIGHT EAST OF THE BLUE RIDGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE SKYWARN SPOTTER HAS BEEN ACTIVATED. PLEASE REPORT ANY SEVERE
WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Jul 8, 5:35 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
535 PM EDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     FLOOD            1 SSW GREEN HAVEN       39.13N  76.55W
07/08/2011                   ANNE ARUNDEL       MD   CO-OP OBSERVER

            MOUNTAIN RD AT CATHERINE AVE IS FLOODED WITH ABOUT A
            FOOT OF STANDING WATER.

&&

EVENT NUMBER LWX1101149

CJL
Local storm report, Jul 8, 5:55 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
555 PM EDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     FLASH FLOOD      1 S UPPER MARLBORO      38.80N  76.76W
07/08/2011                   PRINCE GEORGES     MD   DEPT OF HIGHWAYS

            ROAD CLOSED

&&

EVENT NUMBER LWX1101150

HAS
Special weather statement, Jul 8, 6:00 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
600 PM EDT FRI JUL 8 2011

MDZ013-014-016>018-VAZ057-082330-
ANNE ARUNDEL MD-PRINCE GEORGES MD-CALVERT MD-KING GEORGE VA-
CHARLES MD-ST. MARYS MD-
600 PM EDT FRI JUL 8 2011

...THUNDERSTORMS WITH VERY HEAVY RAIN TO AFFECT ANNE
ARUNDEL...PRINCE GEORGES...CALVERT...KING GEORGE...CHARLES AND ST.
MARYS COUNTIES...

AT 558 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
TORRENTIAL DOWNPOURS ALONG A LINE EXTENDING FROM NORTH BEACH TO
TOMPKINSVILLE TO DOGUE...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE SHERIDAN POINT...MADDOX...ISSUE...HELEN...
PORT REPUBLIC...OAKVILLE...LOVEVILLE...COBB ISLAND...OAKVILLE AND
LOVEVILLE.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO NEAR
ZERO...CAUSE SIGNIFICANT PONDING OF WATER ON ROADWAYS...AND CAUSE
CREEKS AND STREAMS TO RISE. RAINFALL AMOUNTS OF ONE TO TWO INCHES
CAN BE EXPECTED.

&&

LAT...LON 3813 7653 3822 7661 3822 7676 3834 7698
      3832 7703 3831 7702 3815 7708 3819 7726
      3824 7725 3824 7733 3834 7726 3835 7718
      3836 7722 3866 7707 3881 7650 3853 7650
      3839 7637 3832 7640 3830 7636 3803 7631
TIME...MOT...LOC 2158Z 268DEG 38KT 3871 7639 3830 7695
          3801 7736

SBK
Local storm report, Jul 8, 6:16 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
616 PM EDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      ANNAPOLIS               38.97N  76.50W
07/08/2011                   ANNE ARUNDEL       MD   EMERGENCY MNGR

            ROAD SHUT DOWN DUE TO FLOODING

&&

EVENT NUMBER LWX1101151

HAS
Local storm report, Jul 8, 6:24 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
624 PM EDT FRI JUL 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLASH FLOOD      1 SW MARLTON            38.75N  76.80W
07/08/2011                   PRINCE GEORGES     MD   EMERGENCY MNGR

            SWIFT WATER RESCUE

&&

EVENT NUMBER LWX1101152

HAS
Special weather statement, Jul 8, 6:32 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
632 PM EDT FRI JUL 8 2011

MDZ016>018-VAZ057-082315-
CALVERT MD-KING GEORGE VA-CHARLES MD-ST. MARYS MD-
632 PM EDT FRI JUL 8 2011

...STRONG THUNDERSTORMS TO AFFECT CALVERT...KING GEORGE...CHARLES AND
ST. MARYS COUNTIES...

AT 630 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE ACROSS SOUTHEAST CHARLES COUNTY...NORTHERN ST MARYS AND SOUTHERN
CALVERT COUNTIES...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE FLAG HARBOR...GREENWELL STATE PARK...
LUSBY...SAINT LEONARD CREEK AND HOLLYWOOD.

HEAVY RAIN AND WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE
STORMS.

&&

LAT...LON 3804 7630 3813 7653 3822 7661 3822 7676
      3834 7698 3832 7703 3831 7702 3828 7699
      3826 7705 3815 7708 3817 7720 3818 7721
      3840 7697 3856 7661 3856 7651 3839 7637
      3832 7640 3830 7636 3825 7638 3814 7631
TIME...MOT...LOC 2230Z 276DEG 9KT 3849 7645 3818 7711

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:13 PM EDTSevere Thunderstorm WarningLWXAnne Arundel14 min
Jul 7, 8:15 PM EDTFlash Flood WarningLWXAnne Arundel, Baltimore, Howard, City of Baltimore3 hr
Jul 7, 9:57 PM EDTSpecial Weather StatementLWXMontgomery33 min
Jul 7, 10:01 PM EDTSevere Thunderstorm WarningLWXMontgomery29 min
Jul 7, 10:52 PM EDTSpecial Weather StatementLWXBaltimore38 min
Jul 7, 10:54 PM EDTSpecial Weather StatementLWXWashington36 min
Jul 7, 11:11 PM EDTFlash Flood WarningLWXBaltimore, City of Baltimore3 hr
Jul 7, 11:15 PM EDTSpecial Weather StatementLWXBaltimore30 min
Jul 7, 11:21 PM EDTSevere Thunderstorm WarningLWXBaltimore, Harford39 min
Jul 7, 11:28 PM EDTFlash Flood WarningLWXWashington3 hr
Jul 8, 12:01 AM EDTSpecial Weather StatementLWXBaltimore29 min
Jul 8, 12:34 AM EDTSpecial Weather StatementLWXBaltimore, Harford26 min
Jul 8, 1:05 AM EDTSpecial Weather StatementLWXCarroll40 min
Jul 8, 1:21 AM EDTSpecial Weather StatementLWXBaltimore, Carroll, Harford54 min
Jul 8, 1:26 PM EDTSpecial Weather StatementLWXAllegany94 min
Jul 8, 3:01 PM EDTSpecial Weather StatementLWXCarroll, Frederick, Montgomery89 min
Jul 8, 3:24 PM EDTFlash Flood WarningLWXCarroll, Frederick, Washington3 hr
Jul 8, 3:33 PM EDTFlash Flood WarningLWXBaltimore, Carroll, Frederick, Howard, Montgomery3 hr
Jul 8, 3:44 PM EDTSpecial Weather StatementLWXAnne Arundel, Prince George's31 min
Jul 8, 3:49 PM EDTFlash Flood WarningLWXBaltimore, Carroll, Harford, Howard, City of Baltimore3 hr
Jul 8, 4:09 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Prince George's51 min
Jul 8, 4:10 PM EDTFlash Flood WarningLWXAnne Arundel, Howard, Montgomery, Prince George's3 hr
Jul 8, 4:28 PM EDTSpecial Weather StatementLWXPrince George's92 min
Jul 8, 5:02 PM EDTSpecial Weather StatementLWXCharles43 min
Jul 8, 5:07 PM EDTFlash Flood WarningLWXAnne Arundel, Prince George's3 hr
Jul 8, 5:10 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Charles, Prince George's50 min
Jul 8, 5:27 PM EDTSevere Thunderstorm WarningLWXCharles, Prince George's, Saint Mary's48 min
Jul 8, 5:53 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Charles, Prince George's26 min
Jul 8, 6:00 PM EDTSpecial Weather StatementLWXCalvert, Charles, Saint Mary's90 min
Jul 8, 6:32 PM EDTSpecial Weather StatementLWXCalvert, Saint Mary's43 min

Nearby

Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.